Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Failure to ejaculate on antiretroviral Mx.
Jan 12, 2003

Hi Dr. Boyle, I am a medical practitioner who is working with some HIV positive people. I have one man who has been on a few combinations, most of which failed due to compliancy problems. He also had a bad reaction to Abacavir. He is now on DDI, Tenofovir and Combivir and is tolerating the regime well and doing well....that is until he noticed failure to ejaculate when having (safe)sex. He had had safe sex prior to this regime with no problems so it is not a condom effect. Any comments? I would hate for him to give up on this regime which works well for him.

Response from Dr. Boyle

While impotence and failure to ejaculate have bee reported with virtually all of the antiretrovirals, the heaviest evidence is in the protease inhibitor class. Since he is not on a protease inhibitor, I am not sure that it is antiretroviral related. How about his other medications? Have there been any other recent changes or additions? A number of medications (especially antihypertensives or antidepressants) and other medical conditions (e.g., diabetes) may impair ejaculation or lead to retrograde ejaculation. If nothing is apparent, I would consider a referral to a urologist before I would consider changing antiretroviral therapy, especially since other regimens may even be worse.



Previous
FATIGUE AND MUSCLE PAIN
Next
information

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement